MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP,BONE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW; TAP,BONE
Catalog Number 357.430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.Device is an instrument and is not implanted/explanted.Complainant part has not been returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the handle broke off the tap for the lag screw.There was no patient consequence.
 
Additional Manufacturer Narrative
Dhr review was completed.P/n 357.430, and lot number pe01312.Manufactured by supplier: (b)(4), manufacture date: 28-sept- 2011.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned 6+ year old tap/reamer was returned with the handle detached from the shaft.Therefore, this complaint is confirmed.Details on whether this occurred intraoperatively or noticed preoperatively were not provided.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.The returned instrument is used during the screw option of trochanteric fixation nail (tfn) implantations.The returned device is multi use and is used for tapping the femur prior to inserting the helical screw.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.The subject part (lot # pe01312) was manufactured using drawing.Since the time the returned part was manufactured a change has been made in order to ensure that tap/reamer handle material conforms to torque specification (10nm).The current drawing revision which added additional etch specifications and is not relevant to this complaint.Drawing was reviewed and determined to not be adequate for proper manufacturing.However, the drawing implemented a change to ensure that the tap/ reamer handle material is manufactured to withstand a torque of 10nm after being welded, and to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.A dimensional inspection was not performed at cq due to the aforementioned design change.Based on the investigation findings, it has been determined that no further corrective and/or preventative action is proposed because the design has already been updated.Corrected data: date returned to manufacturer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was noted a patient was involved; it was during the case that the handle was broken.The surgeon decided that he didn¿t need to tap and continued with insertion of the lag screw.
 
Additional Manufacturer Narrative
Additional narrative: event, lot and udi number, device mfr date.Corrected data: device available for evaluation? device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Patient information not available for reporting.Date returned to manufacturer.Subject device has been received and is currently in the evaluation process.Date reported in initial report was 1/12/2018.Correct date reported should have been 1/11/2018 initial reporter is synthes sales consultant.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TAP/REAMER FOR TROCHANTERIC FIXATION NAIL SCREW
Common Device Name
TAP,BONE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7238626
Report Number2939274-2018-50483
Device Sequence Number13747484
Product Code HWX
UDI-Device Identifier10886982196477
UDI-Public(01)10886982196477(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.430
Device Lot NumberPE01312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer03/01/2018
04/06/2018
04/13/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/26/2018
04/12/2018
04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1